Advertisement

Are there any risks in taking Zosyn (piperacillin and tazobactam)?

Yes. The risks of taking Zosyn (piperacillin-tazobactam) include allergic reactions which are potentially life-threatening. The doctor needs to know about all previous allergic reactions to any type of penicillin medication. Zosyn can also trigger severe attacks of diarrhea. If the diarrhea has blood in it, the doctor should be told immediately. Over-the-counter anti-diarrhea medications should not be taken until the doctor has evaluated the situation. Zosyn can cause severe skin reactions; be sure to tell a healthcare provider if you develop a rash after receiving Zosyn. Since Zosyn is injected intravenously, the following symptoms around the injection site can occur: redness, warmth, tenderness, irritation, pain, swelling or fluid drainage.

Continue Learning about Antibiotic

Do I Need an Antibiotic?
Do I Need an Antibiotic?
If you’ve got a fever and you’re coughing, congested or battling a sore throat, chances are you’re also missing work, losing sleep—and running out of ...
Read More
6 Ailments That Call for an Antibiotic
6 Ailments That Call for an Antibiotic
When it comes to a lingering case of the sniffles, your first instinct may still be to run to the family doctor for an antibiotic to knock them out. ...
Read More
Can overuse of antibiotics cause liver damage?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Certain antibiotics can cause damage to the liver, some types such as isoniazid, nitrofurantoin,...
More Answers
Why are antibiotics prescribed to people with COPD?
Columbia University Department of SurgeryColumbia University Department of Surgery
Antibiotics are frequently used during bronchitic exacerbations to fight bacterial infections due to...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.